Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 20, NWS Mobile, AL

March 3, 2019Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 2019, 3:04 PM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 3:04 PM CST (21:04 UTC)
Expired
Mar 3, 2019, 3:45 PM CST
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 11:03 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS54 KMOB 032104
SVRMOB
FLC091-113-032145-
/O.NEW.KMOB.SV.W.0020.190303T2104Z-190303T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
304 PM CST SUN MAR 3 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Okaloosa County in northwestern Florida...
  Northeastern Santa Rosa County in northwestern Florida...

* Until 345 PM CST.

* At 304 PM CST, a severe thunderstorm was located 9 miles north of
  Point Baker, or 13 miles north of Milton, moving east at 50 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.

LAT...LON 3077 8668 3075 8712 3088 8712 3100 8662
      3099 8661
TIME...MOT...LOC 2104Z 265DEG 42KT 3083 8702 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
937 
WWUS54 KMOB 032127
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
327 PM CST SUN MAR 3 2019

FLC091-113-032145-
/O.CON.KMOB.SV.W.0020.000000T0000Z-190303T2145Z/
Okaloosa FL-Santa Rosa FL-
327 PM CST SUN MAR 3 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES...

At 327 PM CST, a severe thunderstorm was located near Baker, or 10
miles northwest of Crestview, moving east at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.

LAT...LON 3077 8668 3076 8694 3098 8669 3100 8662
      3099 8661
TIME...MOT...LOC 2127Z 261DEG 45KT 3081 8673 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:54 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 3, 11:54 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1154 AM CST Sun Mar 3 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...
Strong to severe line of thunderstorms in Mississippi moving
eastward will have to be monitored closely. IFR Conditions are
expected to dominate the forecast period as ongoing low clouds and
showers will continue through the day. IFR to LIFR conditions will
be possible as the line of storms moved accross TAF sites this
afternoon and early evening. Then strong south winds will shift
to the northwest late this evening behind the cold front. DJ/17

&&

.PREV DISCUSSION... /issued 1128 AM CST Sun Mar 3 2019/

DISCUSSION...See updated information for land and marine areas below.

UPDATE...Tornado Watch 7 is now in effect until 6 PM for all of
our SE Mississippi, Southwest and South Central Alabama and
Western Florida Panhandle Counties. Also adjusted winds up
especially near the coast and but up todays high temperatures a
degree or two. Otherwise, timing and trends of the previous
forecast remain on track. Currently a squall line has developed
ahead of the upstream developing cold front and is now approaching
our SE MS counties. Damaging straight line winds and hail up to
the size of a quarter and a brief tornado are possible along this
line. As well isolated discrete cells have begun to develop out
ahead of this line. The discrete cells could possibly develop
into super cells and potentially tornadoes, damaging straight line
winds and large hail. The threat of severe weather over the area
will end with the passage of the cold front. The cold front should
push from NW to SE through our area by early evening. Lingering
post frontal rain will continue for several hours with frontal
passage. Much cooler air will follow in the wake of the front
providing for much cooler overnight lows than we've seen as of
late. /08

MARINE...Tornado Watch 7 is now in effect until 6 PM for our bays
and coastal waters as well as coastal Gulf waters out to 20 NM.
Discrete cells developing out ahead of an approaching squall line
over Southeast Mississippi may produce damaging winds, large hail
and possible tornadoes. The squall line is expected to move into
the marine area later this afternoon into early evening
potentially producing damaging winds, hail and possible brief
tornados. /08

PREV DISCUSSION... /issued 646 AM CST Sun Mar 3 2019/

DISCUSSION...See updated information for marine areas and aviation
discussion below.

MARINE...Made a few slight adjustments to the winds out over the
marine area for today and tonight based on some of the latest data.
Increased wind speeds a tad for today, primarily over the offshore
Gulf marine zones. Otherwise no changes. 12/DS

AVIATION...
03/12Z issuance...IFR ceilings over much of the area early this
morning, but increasing to MVFR levels later this morning and
persisting through today and early this evening. May see ceilings
briefly dropping back to IFR levels immediately in the wake of a
front this evening, but rising to MVFR over most areas late
tonight as drier air begins to filter into the region. Light winds
initially out of the southeast early this morning increasing and
becoming more south and southwest today as a cold front approaches
from the west. Winds shift to the west through north in the wake
of the front late this afternoon and tonight and increase, at
times gusting to 25 knots. Strong gusty and more variable winds
possible today in and around scattered to numerous strong
thunderstorms. 12/DS

PREV DISCUSSION... /issued 518 AM CST Sun Mar 3 2019/

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL
PORTION OF INTERIOR SOUTHEAST MISSISSIPPI, MUCH OF SOUTHWEST ALABAMA
AND THE INTERIOR PORTION OF THE WESTERN FLORIDA PANHANDLE TODAY.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE..

NEAR TERM /Today and Tonight/...No major changes with this
mornings near term forecast package as models remain rather
consistent in what we are expecting over the next 24 hours.

Increasing moisture and ascent associated with the next approaching
shortwave trough will bring a chance of rain showers and isolated
thunderstorms to the region early this morning, mainly across our
southeast MS and interior southwest AL zones. Before the showers and
storms arrive, still expecting possibility of patchy fog, locally
dense this morning, but conditions supportive of fog development
will be coming to an end today.

The latest high resolution and short range model data continues to
support the potential for severe weather across much of our area
today. An upper shortwave trough currently moving east across the
central Plains states will move into the midwest states by this
evening. In response to this approaching upper wave, an area of
surface low pressure develops over Louisiana and deepens as it lifts
quickly east-northeast across the Deep South today. As this low
lifts out, the associated cold front will steadily move toward and
across our area this afternoon and evening. Ahead of the cold
front, strengthening south to southwesterly winds will act to
destabilize a warm sector characterized by ~1500 J/kg MLCAPE by
early this afternoon. Localized areas across parts of extreme
southern AL into western FL Panhandle may have MLCAPE up to 1500-
2000 J/kg where surface heating and low-level moisture could both
be maximized. This instability coupled with surface to 500 MB
Bulk Shear maximizing at 60 to 70 knots early this afternoon, will
produce an environment capable of supporting organized
thunderstorms with the potential of all modes of severe weather.
The timing of severe weather still looks to be primarily from late
this morning into this afternoon over interior southeast MS and
southwest AL, with the threat shifting toward the rest of
southwest and south central AL and the northwest FL panhandle
during the afternoon and evening hours. However, the peak period
of severe weather potential appears to be within a 18Z (noon) to
22Z (4pm) window, and primarily over interior sections of
southwest and south central AL where an Enhanced risk of severe
weather continues for today.

Forecast soundings favor the development of supercells late this
morning into this afternoon across interior portions of our area
before convection gradually developing into an organized QLCS as the
cold front progresses southeastward toward far southwest AL and the
northwest FL panhandle. As mentioned, all modes of severe weather
(damaging winds, tornadoes, hail) are possible, with the tornado
threat most pronounced with supercells forming during the late
morning through mid/late afternoon hours out ahead of the developing
line. A couple of tornadoes could be strong where the greatest
instability and shear coincide. Threats will likely emerge more into
a damaging wind threat within the developing QLCS late this
afternoon and into the early evening hours, though a brief tornado
will still be possible. Severe threat should be ending early to
middle part of this evening as the line pushes southeast of the
area.

Highs today again expected to be primarily in the low to mid 70s.
Much cooler tonight in the wake of the front, with lows ranging from
the mid to upper 30s over far interior portions of the forecast area
to the low to mid 40s further south and along the coast. 12/DS

SHORT TERM /Monday Through Tuesday night/...High confidence that
the short term will be a colder period. Strong surface ridge of
high pressure over the Plains to open up the first half of the
week taps cold Canadian air, lowering deep layer thickness values
and sending it southward to across the northern Gulf. Daytime
highs both Monday and Tuesday some 11 to 16 degrees below
climatology. There are indications that another mid level impulse
at the base of the parent large, broad upper trof over the eastern
US will bring moisture eastward and an increase in clouds from
west to east Monday night. Not confident that precipitation will
occur Monday night as the moisture is confined to small layers
aloft. Even so, return of clouds favor going with lows on the
upper end of the guidance. Still cold though due to cold advection
with lows potentially dipping to near freezing Monday night along
and northwest of a line from Camden AL to Leakesville MS. From
there mid to upper 30s to near the coast. Tuesday night continues
to remain the coldest night with freezing temperatures everywhere
except the immediate coast/beaches. Considering the extended
period of mild to warm weather we have been experiencing while
also moving into the spring-time growing season, freeze watches
will likely be required on upcoming shifts. /10

LONG TERM /Wednesday Through Saturday/...High pressure centered
from the Mid-South to the northern Gulf Wednesday moves eastward
the latter end of the week, resulting in a return flow and a
moderation in temperatures. Next chance of showers and perhaps a
few storms returns Friday and Saturday. /10

MARINE...Some patchy fog, possibly locally dense, over the near
shore marine areas this morning, but a well mixed atmosphere today
and a cold front moving through by early this evening will finally
end the extended period of fog potential over the marine area by
tonight. Onshore winds will be increasing today ahead of an
approaching cold front, nearing Small Craft Advisory criteria by
this afternoon and then continuing near SCA criteria through Monday
morning with a strong offshore flow in the wake of the front that is
expected to move south across the marine area this evening. Offshore
flow will continue through mid week, but weaken. By late week a
light, more east to southeasterly flow is expected to develop over
the marine area. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until noon CST Monday for GMZ650-655-670-
     675.

     Small Craft Advisory from midnight tonight to noon CST Monday
     for GMZ631-632.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 3, 2:50 PM CST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
250 PM CST Sun Mar 3 2019

ALZ265-266-FLZ202-204-206-042100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
250 PM CST Sun Mar 3 2019

...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Tornado Watch.

Scattered to numerous thunderstorms, some strong to severe this
afternoon into early evening, bringing the potential for damaging
winds, isolated tornadoes and hail up to a quarter size. Heavy rain
will also be possible and may lead to nuisance type flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ056>060-261>264-FLZ201-203-205-042100-
Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland-
Baldwin Inland-Mobile Central-Baldwin Central-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-
250 PM CST Sun Mar 3 2019

...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.

Scattered to numerous thunderstorms, some strong to severe from late
this morning into early evening, bringing the potential for damaging
winds, isolated tornadoes and hail up to a quarter size. Heavy rain
will also be possible and may lead to nuisance type flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ051>055-MSZ067-075-076-078-079-042100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Wayne-Perry-Greene-Stone-
George-
250 PM CST Sun Mar 3 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

The hazardous weather has moved out of the area and no additional
hazards are anticipated through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ630-633>636-042100-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
250 PM CST Sun Mar 3 2019

...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.

Scattered to numerous thunderstorms, some strong to severe this
afternoon into early evening, bringing the potential for damaging
winds, isolated tornadoes and hail up to a quarter size. Visibility
locally reduced to a mile or less at times with the passage of
heavier downpours.

Cold front brings wind shift this evening, bringing an end to the
severe weather threat but a moderate to strong offshore flow and
building waves sets up in its wake.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

GMZ650-655-042100-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-
250 PM CST Sun Mar 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Small Craft Advisory.

Scattered to numerous thunderstorms, some strong to severe late this
afternoon into early evening, bringing the potential for damaging
winds, isolated tornadoes and hail up to a quarter size. Visibility
locally reduced to a mile or less at times with the passage of
heavier downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ670-675-042100-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
250 PM CST Sun Mar 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Scattered to numerous thunderstorms, some strong to possibly severe
late this afternoon into early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ631-632-042100-
Southern Mobile Bay-Mississippi Sound-
250 PM CST Sun Mar 3 2019

...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Small Craft Advisory.

Scattered to numerous thunderstorms, some strong to severe this
afternoon into early evening, bringing the potential for damaging
winds, isolated tornadoes and hail up to a quarter size. Visibility
locally reduced to a mile or less at times with the passage of
heavier downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

In the hours before

Special weather statement, Mar 3, 1:22 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
122 PM CST SUN MAR 3 2019

ALZ261-262-MSZ075-076-078-079-032015-
Baldwin Inland AL-Mobile Inland AL-Stone MS-Perry MS-Greene MS-
George MS-
122 PM CST SUN MAR 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...WEST CENTRAL BALDWIN...GEORGE...SOUTHERN
PERRY...SOUTHERN GREENE AND STONE COUNTIES UNTIL 215 PM CST...

At 121 PM CST, the strong thunderstorms were located along a line
extending from 6 miles southwest of Deer Park to 9 miles west of
Perkinston, and moving east at 35 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Wiggins, Citronelle, Lucedale, Creola, Leakesville, Chunchula,
Perkinston, McHenry, Gulfcrest, Axis, Mount Vernon, Wilmer and
Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3091 8934 3091 8914 3099 8914 3121 8844
      3111 8843 3111 8833 3114 8833 3114 8802
      3117 8799 3115 8794 3092 8793 3080 8841
      3074 8841 3073 8888 3068 8889 3068 8924
      3065 8925 3065 8934
TIME...MOT...LOC 1921Z 291DEG 29KT 3116 8839 3081 8931
Local storm report, Mar 3, 2:13 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             5 W CHATOM              31.48N 88.34W
03/03/2019  E0.88 INCH       WASHINGTON         AL   PUBLIC

            PUBLIC REPORT OF DIME AND NICKEL SIZE HAIL
            ABOUT 5 MILES WEST OF CHATOM ON HWY 56.
            VIDEO VIA SOCIAL MEDIA.

&&

DVB
Special weather statement, Mar 3, 2:30 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CST SUN MAR 3 2019

ALZ261>264-MSZ079-032130-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-George MS-
230 PM CST SUN MAR 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN
GEORGE COUNTIES UNTIL 330 PM CST...

At 229 PM CST, the strong thunderstorms were located along a line
extending from I65 And AL 225 to 5 miles northwest of Wade, and
moving east at 45 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Bay Minette,
Chickasaw, Satsuma, Creola, Chunchula, Axis, Semmes, Tanner Williams,
I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL 225 and I65
And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3075 8804 3067 8804 3068 8841 3074 8841
      3074 8868 3105 8807 3096 8788 3091 8764
      3071 8794 3075 8792 3075 8794 3074 8794
      3068 8799 3070 8803
TIME...MOT...LOC 2029Z 268DEG 41KT 3097 8784 3071 8861
Special weather statement, Mar 3, 2:50 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CST SUN MAR 3 2019

FLZ201-203-205-032130-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Inland FL-
250 PM CST SUN MAR 3 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA
COUNTIES UNTIL 330 PM CST...

At 250 PM CST, the strong thunderstorm was located 8 miles south of
Jay, or 13 miles southeast of Century, moving northeast at 40 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Baker.

A Tornado Watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.

LAT...LON 3075 8669 3069 8700 3072 8728 3082 8735
      3100 8703 3099 8656
TIME...MOT...LOC 2050Z 245DEG 37KT 3083 8711
Local storm report, Mar 3, 3:02 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     TORNADO          5 SSE TOPTON            31.22N 88.13W
03/03/2019                   WASHINGTON         AL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO A CHURCH AND ONE
            MOBILE HOME REPORTED AS WELL AS SEVERAL
            TREES DOWN ALONG FAIRFORD RD IN SIMS CHAPEL,
            AL. TIME ESTIMATED BY RADAR.

&&

DRJ
Special weather statement, Mar 3, 3:04 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CST SUN MAR 3 2019

ALZ262>265-FLZ201-032200-
Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Mobile Central AL-Escambia Inland FL-
304 PM CST SUN MAR 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...CENTRAL BALDWIN AND NORTHWESTERN
ESCAMBIA COUNTIES UNTIL 400 PM CST...

At 304 PM CST, the strong thunderstorms were located along a line
extending from 10 miles east of Bay Minette to 4 miles east of
Downtown Mobile to 6 miles east of Big Point, and moving southeast at
30 mph.

Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Daphne, Tillmans Corner, Fairhope,
Theodore, Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre,
Loxley, Stapleton, Summerdale, Silverhill, Coden, Mobile Regional
Airport, I10 And I65 and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and northwestern Florida.

LAT...LON 3033 8819 3036 8819 3040 8834 3039 8840
      3069 8841 3071 8804 3067 8803 3070 8803
      3071 8801 3090 8762 3085 8734 3060 8747
      3044 8780 3047 8780 3041 8787 3042 8790
      3049 8791 3049 8793 3044 8810 3035 8812
TIME...MOT...LOC 2104Z 311DEG 26KT 3087 8759 3067 8799 3061 8838

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:13 PM CSTSevere Thunderstorm WarningMOBEscambia47 min
Mar 3, 2:50 PM CSTSpecial Weather StatementMOBSanta Rosa40 min
Mar 3, 3:25 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa50 min
Mar 3, 3:51 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
Mar 3, 4:23 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.